Michigan, 2018Winter Storm in Michigan, April 14 to 15, 2018
April 14 to 15, 2018 · NWS GRR · 21 events in 21 counties and zones
A significant late season winter storm brought a mix of high winds, heavy rain, sleet and freezing rain. The highest wind gusts occurred on the 14th and heavy sleet and freezing rain developed during the early morning hours of the 15th through the early to mid afternoon hours of the 15th.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant late season winter storm brought a mix of high winds, heavy rain, sleet and freezing rain. The highest wind gusts occurred on the 14th and heavy sleet and freezing rain developed during the early morning hours of the 15th through the early to mid afternoon hours of the 15th.
Numerous accidents and slide-offs were reported across the region, including on I-94 during the early afternoon hours of the 15th. Michigan State Police requested weather conditions for an investigation into a serious head on accident on M-21 that shut the road down in both directions. Medical support from AeroMed was requested from Grand Rapids but denied due to hazardous weather conditions. Road conditions were poor in the morning into the afternoon with sleet-packed roads and ice coated roads where freezing rain was prevalent.
Total ice accumulations ranged from around a tenth of an inch to about half an inch. Total sleet accumulations reached 1 to 2 inches in some areas. Numerous flights were either delayed or cancelled. A total of 450,000 customers were impacted by power outages across Michigan, with 110,000 Consumers Energy Customers being impacted. Power was restored to the majority of Consumers Power customers by the evening hours of the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 14, 9:35 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 14, 9:35 AM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1035 AM EDT Sat Apr 14 2018
LATEST UPDATE...
Update
.SYNOPSIS...
Issued at 324 AM EDT Sat Apr 14 2018
A major winter storm will continue to impact this area into
Sunday. Today rain will change to freezing rain and sleet near and
north of I-96 with some thunderstorms possible today into this
evening. Gusty winds will increase the impacts of ice
accumulations today into Sunday morning. The area of ice
accumulations will spread south to the I-94 corridor tonight.
Some slightly warmer air moves into the area Sunday afternoon but
colder air follows Sunday night into Monday changing the rain,
freezing rain and sleet to snow. Some accumulations are possible.
&&
.UPDATE...
Issued at 1026 AM EDT Sat Apr 14 2018
At 1415Z KGRR radar trends and sfc obs/ground truth reports
indicate a mix of snow and sleet mainly north of I-96.
As brisk ene winds continue to advect colder air into the lower
levels of the atmosphere precipitation will gradually transition
to a mix of sleet and fzra further south late this morning and
afternoon. Rgnl radar trends and a consensus of latest higher res
guidance suggest that pcpn this afternoon will be less organized
than the batch of steadier pcpn over all of our fcst area attm.
A batch of heavier pcpn will move in tonight. Thermal profiles
over our northern fcst area by then will be cold enough for a mix
of sleet and snow with sleet being more prevalent than snow.
Further south I expect freezing rain to develop near to especially
south of I-96 this evening and overnight.
By mid to late morning Sunday a slow moderating trend will
develop such that fzra over our southern counties will transition
to rain. Freezing rain and sleet will continue in the vicinity of
the I-96 corridor through around midday before a dry slot moves
in. A mix of freezing rain sleet and snow will linger into the
afternoon over our northern fcst area.
No headline changes were needed with the morning fcst update.
&&
.SHORT TERM...(Today through Monday)
Issued at 324 AM EDT Sat Apr 14 2018
I have added a Winter Weather Advisory for tonight into Sunday
morning for the I-94 corridor since the cold air will spread into
that area by sunset. As a result all areas of our CWA will see
some impacts from this winter storm event. The greatest
accumulations of ice and sleet are expected north of I-96 and east
of US-131. Our Winter Storm Headlines will remain as is.
The storm is progressing largely as expected. There will be two
periods of precipitation. The first is the band of precipitation
on the warm side of the storm, north of the squall line passing
south of Michigan this morning. The second period of precipitation
will be tonight into Sunday and that is associated with the upper
low moving into the area. This will bring the coldest air with it
and all areas should be seeing some sort of frozen precipitation
by late evening. We get a break from the precipitation (more or
less) during the midday hours of Sunday as the dry slot moves
through with the upper level system. Sunday night into Monday the
cold side of the system moves in and likely all area will see the
precipitation change to all snow by early Monday morning. That
will continue into Monday afternoon. Some accumulations are
possible.
.LONG TERM...(Monday night through Friday)
Issued at 324 AM EDT Sat Apr 14 2018
A few residual snow showers will remain possible Monday night before
diminishing on Tue. These are the result of the upper trough
lingering over the area, and some lake effect with H850 temps around
-12C early Tue. The upper trough will exit, and H850 temps will
moderate, ending any ongoing lake effect.
There will be a brief break in the unsettled weather then later Tue
through early Wed, before more unsettled weather moves back in. The
upper low in the Gulf of Alaska will dig S, and eventually lift out
into the Plains and toward MI. This system will not be as wet due to
a lack of a direct flow out of the Gulf of Mexico. It will be a bit
more progressive compared to this weekend's system, as yet another
strong upper low pushes into the Western US and keeps the pattern
moving. Milder air will move in for a short time out ahead of the
system.
Cooler air will filter in for the end of the week, and drier
conditions will eventually move in. The air will not be as cold
behind the Wed/Thu system as it will not be tapping the colder polar
air this time around. Any showers with the low should move out by
Fri. Ridging building in should bring drier and slightly cooler than
average temps for the end of the week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 722 AM EDT Sat Apr 14 2018
Expect IFR conditions with ceilings and mvfr/ifr vsby with rain
and fog this morning and it will be very windy. It will be very
windy all day and tonight also. Winds may gust to near 50 knots at
times into this evening. By this afternoon the rain should change
to freezing rain at GRR and LAN by early afternoon. There should
then be a break in the rain, so then expect drizzle of freezing
drizzle into the evening before the second area of precipitation
moves in. This time through all TAF sites should be below
freezing. The I-96 TAF sites should have some sleet mixed with the
freezing rain.
&&
.MARINE...
Issued at 324 AM EDT Sat Apr 14 2018
Gales are expected into Sunday evening before the wind subsides.
So I have not changed those headlines.
&&
.HYDROLOGY...
Issued at 330 PM EDT Fri Apr 13 2018
Region still on track for widespread precipitation event over the
next 72 hours. Models continue to show one to two inches in general
with isolated higher amounts. While confidence is on the expected
amounts is high...the type of precipitation is uncertain and will
impact the speed at which area rivers are affected. Recent model
trends have been to push the colder air farther to the south...
which could produce significant delays in runoff.
Current river forecasts have locations rising to between bankfull
and flood stage. While this seems reasonable at this time...expect
later forecasts to hone in on a solution as the precipitation type
question is answered.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 5 PM this afternoon to noon EDT
Sunday for MIZ064-065-071>074.
Winter Storm Warning until noon EDT Sunday for MIZ056>059-066-
067.
Winter Storm Warning until noon EDT Sunday for MIZ037>040-
043>046-050>052.
LM...Gale Warning until 8 PM EDT Sunday for LMZ844>849.
&&
UPDATE...Laurens
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...WDM
HYDROLOGY...MWS
MARINE...WDMHazardous weather outlook, Apr 14, 3:24 AM EST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
424 AM EDT Sat Apr 14 2018
MIZ037>040-043>046-050>052-056>059-064>067-071>074-150830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
424 AM EDT Sat Apr 14 2018
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
A major early spring storm will bring a variety of weather types
today and tonight. Rain, with a few embedded non severe
thunderstorms is expected this morning. The rain will be heavy at
times. Rain will change to freezing rain and sleet north of Route
10 by mid morning. Areas north of Route 10 may see wet
snow mix in at times from late morning through this afternoon.
Winds across the area will be gusty, some gusts may be over 50
mph at times. The combination of winds gusting to ear 50 mph at
times with freezing rain is likely to cause some trees or large
branches to fall on power lines that will in turn cause local
power outages. The area of freezing rain and sleet will spread
south with times.
By early afternoon the precipitation should be freezing rain and
sleet from I-96 north. During the afternoon precipitation rates
are expected to be lighter. Tonight another area of precipitation,
that will be heavy at times moves in by mid evening This time
through all areas should be cold enough for freezing rain or
sleet. Significant accumulations of sleet and freezing rain are
expected overnight. It is at this time the more significant
impacts are expected. Winds will continue to be gusty.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The gusty winds, freezing rain, and sleet are expected into mid
morning. Only rain showers are expected Sunday afternoon but snow
will overspread the area Sunday night and continue into Monday
with some minor accumulations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ844>849-150830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
424 AM EDT Sat Apr 14 2018
This hazardous weather outlook is for portions of southwest Lower
Michigan.
.DAY ONE...Today and Tonight
Gale force winds, waves of 4 to 6 feet, scattered thunderstorms,
freezing rain and sleet will cause very hazardous condition in the
near shore waters through tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Gale force winds will diminish by evening but winds will remain
strong enough through at least Tuesday for conditons to continue
to be hazardous for small craft.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Apr 14, 6:14 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
714 AM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM NON-TSTM WND GST EAST GRAND RAPIDS 42.95N 85.61W
04/14/2018 M46 MPH KENT MI TRAINED SPOTTER
&&
63Local storm report, Apr 14, 9:34 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 AM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM NON-TSTM WND GST 1 W GRAND HAVEN 43.06N 86.26W
04/14/2018 M48 MPH LMZ846 MI MESONET
WEATHERFLOW MESONET STATION XGHL, GRAND
HAVEN PIER.
1005 AM NON-TSTM WND GST GERALD R FORD INTL 42.89N 85.54W
04/14/2018 M46 MPH KENT MI ASOS
ASOS STATION GRR, GERALD R FORD INTL.
0500 AM NON-TSTM WND GST MUSKEGON GLERL 43.23N 86.34W
04/14/2018 M44 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4, MUSKEGON GLERL.
0718 AM NON-TSTM WND GST HOLLAND HARBOR 42.77N 86.21W
04/14/2018 M44 MPH OTTAWA MI OTHER FEDERAL
NOAA-NOS STATION HLNM4, HOLLAND HARBOR.
0540 AM NON-TSTM WND GST MUSKEGON COUNTY AIRPORT 43.17N 86.24W
04/14/2018 M43 MPH MUSKEGON MI ASOS
ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.
0945 AM NON-TSTM WND GST W MICH REGIONAL ARPT 42.74N 86.11W
04/14/2018 M43 MPH ALLEGAN MI ASOS
ASOS STATION BIV, W MICH REGIONAL ARPT.
0422 AM NON-TSTM WND GST 1 NNW SAUGATUCK 42.68N 86.22W
04/14/2018 M42 MPH LMZ845 MI MESONET
WEATHERFLOW MESONET STATION XSTK, SAUGATUCK
PIER.
0655 AM NON-TSTM WND GST IONIA COUNTY ARPT 42.94N 85.06W
04/14/2018 M41 MPH IONIA MI AWOS
AWOS STATION Y70, IONIA COUNTY ARPT.
0956 AM NON-TSTM WND GST GRATIOT COMMUNITY AIRPO 43.32N 84.68W
04/14/2018 M41 MPH GRATIOT MI AWOS
AWOS STATION AMN, GRATIOT COMMUNITY AIRPORT.
0610 AM NON-TSTM WND GST SOUTH HAVEN GLERL 42.40N 86.29W
04/14/2018 M40 MPH LMZ844 MI MESONET
MESONET STATION SVNM4, SOUTH HAVEN GLERL.
0938 AM NON-TSTM WND GST FREMONT MUNICIPAL ARPT 43.44N 85.99W
04/14/2018 M40 MPH NEWAYGO MI AWOS
AWOS STATION FFX, FREMONT MUNICIPAL ARPT.
&&
CASLocal storm report, Apr 14, 10:12 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST HOLLAND HARBOR 42.77N 86.21W
04/14/2018 M47 MPH OTTAWA MI OTHER FEDERAL
NOAA-NOS STATION HLNM4, HOLLAND HARBOR.
1100 AM NON-TSTM WND GST CLOVERVILLE 43.19N 86.16W
04/14/2018 M43 MPH MUSKEGON MI MESONET
CWOP MESONET STATION C6018, CLOVERVILLE.
1049 AM NON-TSTM WND GST MUSKEGON COUNTY AIRPORT 43.17N 86.24W
04/14/2018 M43 MPH MUSKEGON MI ASOS
ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.
1013 AM NON-TSTM WND GST 1 W PERRINTON 43.19N 84.71W
04/14/2018 M40 MPH GRATIOT MI MESONET
CWOP MESONET STATION D0775, 1 W PERRINTON.
1000 AM NON-TSTM WND DMG ADA 42.95N 85.49W
04/14/2018 KENT MI PUBLIC
TREE FELL ON HOUSE. GUTTER AND ROOF DAMAGE.
REPORT VIA SOCIAL MEDIA.
&&
CASLocal storm report, Apr 14, 10:49 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST 1 W GRAND HAVEN 43.06N 86.26W
04/14/2018 M50 MPH LMZ846 MI MESONET
WEATHERFLOW MESONET STATION XGHL, GRAND
HAVEN PIER.
1108 AM NON-TSTM WND GST MUSKEGON COUNTY AIRPORT 43.17N 86.24W
04/14/2018 M48 MPH MUSKEGON MI ASOS
ASOS STATION MKG, MUSKEGON COUNTY AIRPORT.
1117 AM NON-TSTM WND GST 1 NNW SAUGATUCK 42.68N 86.22W
04/14/2018 M47 MPH LMZ845 MI MESONET
WEATHERFLOW MESONET STATION XSTK, SAUGATUCK
PIER.
1110 AM NON-TSTM WND GST MUSKEGON GLERL 43.23N 86.34W
04/14/2018 M46 MPH MUSKEGON MI MESONET
MESONET STATION MKGM4, MUSKEGON GLERL.
1111 AM NON-TSTM WND GST W MICH REGIONAL ARPT 42.74N 86.11W
04/14/2018 M44 MPH ALLEGAN MI ASOS
ASOS STATION BIV, W MICH REGIONAL ARPT.
1105 AM NON-TSTM WND GST CLOVERVILLE 43.19N 86.16W
04/14/2018 M43 MPH MUSKEGON MI MESONET
CWOP MESONET STATION C6018, CLOVERVILLE.
1120 AM NON-TSTM WND GST WHITEHALL LIGHTHOUSE 43.37N 86.42W
04/14/2018 M41 MPH MUSKEGON MI MESONET
MESONET STATION D2963, WHITEHALL LIGHTHOUSE.
1117 AM NON-TSTM WND GST 4 SSE HART 43.64N 86.33W
04/14/2018 M40 MPH OCEANA MI MESONET
CWOP MESONET STATION AU347, 4 SSE HART.
&&
CASLocal storm report, Apr 14, 10:50 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG MUSKEGON 43.23N 86.26W
04/14/2018 MUSKEGON MI PUBLIC
LARGE TREE DOWN, LARGE LIMB CUT THROUGH AND
DESTROYED A HOUSE ROOF. PHOTO REPORT VIA
SOCIAL MEDIA.
&&
CASLocal storm report, Apr 14, 11:30 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1230 PM EDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST SOUTH HAVEN GLERL 42.40N 86.29W
04/14/2018 M52 MPH LMZ844 MI MESONET
MESONET STATION SVNM4, SOUTH HAVEN GLERL.
1132 AM NON-TSTM WND GST 1 NNW SAUGATUCK 42.68N 86.22W
04/14/2018 M48 MPH LMZ845 MI MESONET
WEATHERFLOW MESONET STATION XSTK, SAUGATUCK
PIER.
1140 AM NON-TSTM WND GST 2 WNW BRADLEY 42.64N 85.68W
04/14/2018 M48 MPH ALLEGAN MI MESONET
CWOP MESONET STATION C5467, 2 WNW BRADLEY.
1139 AM NON-TSTM WND GST FREMONT MUNICIPAL ARPT 43.44N 85.99W
04/14/2018 M43 MPH NEWAYGO MI AWOS
AWOS STATION FFX, FREMONT MUNICIPAL ARPT.
1205 PM NON-TSTM WND GST WHITEHALL LIGHTHOUSE 43.37N 86.42W
04/14/2018 M43 MPH MUSKEGON MI MESONET
MESONET STATION D2963, WHITEHALL LIGHTHOUSE.
1126 AM NON-TSTM WND GST MUSKEGON NORTH BREAKWAT 43.23N 86.35W
04/14/2018 M41 MPH LMZ847 MI MESONET
WEATHERFLOW MESONET STATION XMSK, MUSKEGON
NORTH BREAKWATER LIGHT.
&&
CASWinter Storm, Mason
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Mason forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. Two inches of sleet was reported in McBride.
Winter Storm, Lake
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Lake forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.802 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Osceola
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Osceola forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.325 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Clare
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Clare forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.988, -84.848 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Oceana
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Oceana forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Newaygo
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Newaygo forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Mecosta
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Mecosta forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -85.325 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Isabella
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Isabella forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -84.847 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Muskegon
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Muskegon forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Ionia
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Ionia forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.945, -85.075 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Clinton
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Clinton forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.944, -84.601 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Montcalm
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Montcalm forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.311, -85.152 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Gratiot
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Gratiot forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.293, -84.605 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Ottawa
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Ottawa forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Kent
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Kent forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported. The combination of heavy sleet and strong winds caused power outages.
Winter Storm, Allegan
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Allegan forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
A quarter to a half an inch of freezing rain was reported along with heavy sleet at times. The combination of freezing rain, heavy sleet and strong winds caused power outages.
Winter Storm, Barry
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Barry forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
A quarter to a half an inch of freezing rain was reported along with heavy sleet at times. The combination of freezing rain, heavy sleet and strong winds caused power outages.
Winter Storm, Eaton
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Eaton forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.596, -84.838 (the zone’s center; the record gives no point)
A quarter to a half an inch of freezing rain was reported along with heavy sleet at times. The combination of freezing rain, heavy sleet and strong winds caused power outages.
Winter Storm, Jackson
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Jackson forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
A quarter to four tenths of an inch of freezing rain was reported. The combination of freezing rain and strong winds caused power outages.
Winter Storm, Calhoun
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Calhoun forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.247, -85.006 (the zone’s center; the record gives no point)
A quarter to four tenths of an inch of freezing rain was reported. The combination of freezing rain and strong winds caused power outages.
Winter Storm, Ingham
- When
- April 14, 12:00 PM EST to April 15, 4:00 PM EST
- Where
- Ingham forecast zone
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.597, -84.373 (the zone’s center; the record gives no point)
A quarter to a half an inch of freezing rain was reported along with heavy sleet at times. The combination of freezing rain, heavy sleet and strong winds caused power outages.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, April 14, 20182 injured · $1.2 million · EF2 · 64 events
- Winter Storm and Winter Weather in Wisconsin, April 14 to 16, 20181 death · 5 injured · 17 events
- Tornadoes and Damaging Winds in Louisiana, April 14, 2018$1.4 million · EF2 · 11 events
- Winter Storm and Lakeshore Flood in Michigan, April 14 to 15, 2018$43 million · 17 events
- Cold in Nevada, April 14, 20181 death · 1 event
- Winter Storm in Minnesota, April 14 to 16, 2018$9.0 million · 5 events
- Flash Flooding and Damaging Wind in Alabama, April 14, 20181 injured · $1.3 million · 50 kt wind · 4 events
- Tornadoes and Damaging Winds in Mississippi, April 14, 2018$413,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Mississippi, April 14, 2018$500,000 · 5 events
- Damaging Winds in Texas, April 14, 2018$425,000 · 96 kt wind · 2 events
- Ice Storm and Winter Storm in New York, April 14 to 15, 2018$225,000 · 14 events
- Flooding in Iowa, April 14 to 30, 2018$325,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750074, 750075, 750076, 750077, 750078, 750079, 750080, 750081, 750082, 750083, 750084, 750085, 750087, 750088, 750089, 750092, 750093, 750095, 750096, 750943, 750944.